MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED PROSTHETIC HEART VALVE, AORTIC; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition not presently known.
 
Event or Problem Description
A carbomedics standard aortic valve a5-023 was implanted on (b)(6) 2008.The valve was explanted on (b)(6) 2018 and replaced with another carbomedics standard aortic valve of the same size on (b)(6) 2018.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The manufacturer was notified of this event via the patient tracking registry.Livanova maintains a patient tracking registry to identify when a device has been implanted.This information is not received in the form of a conventional customer complaint, and no patient and/or device status is reported to the registry on the implant data cards.The information received therefore does not necessarily indicate the occurrence of an adverse event, and may or may not be related to the livanova device.Based on the document review performed, no manufacturing deficiencies were identified.As the device was not received for analysis, no device investigation can be performed and the root cause of the event cannot be determined.Given that the manufacturer was unable to obtain additional information about this event, it was not possible to confirm whether this was a device-related adverse event.The event was reported in a conservative manner due to limited information.Device discarded by hospital.

Brand Name
CARBOMEDICS REDUCED PROSTHETIC HEART VALVE, AORTIC
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia 13040
IT  13040
MDR Report Key7513120
Report Number3005687633-2018-00154
Device Sequence Number1396238
Product Code LWQ
UDI-Device Identifier08022057012623
UDI-Public(01)08022057012623(240)A5-023(17)120223
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/23/2012
Device Model NumberCPHV
Device Catalogue NumberA5-023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR